MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported by the distributor.The physician present for this case was: (b)(6).(b)(4).The returned dakota grasper was analyzed, and a visual inspection noted that the grasper was in close or retracted position when received.The sheath was found kinked/bent at the distal section.Additionally, the grasper was torn and the pull wire was broken.No other problems were noted.The reported event was confirmed.Based on all available information, it is possible that operational factors such as manipulation or interaction with the scope could have caused the sheath kinked.Also the sheath kinked, excessive force applied, many attempts to gripping the stone, the friction and the resistance created can cause pull wire broke and the grasper torn.As a consequence, the performance of the device was affected.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used in the ureter during a urolithiasis crushing procedure performed on (b)(6) 2021.During procedure, after a few times gripping the stone, the basket wire broke.The basket wires were still attached at the other end.The procedure was completed with another dakota basket.There were no patient complications as a result of this event.Investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event.
 
Additional Manufacturer Narrative
Block e1: (b)(6) block e1 : additional information: (b)(6) block h6: device code a0401 captures the reportable investigation finding of pull wire break.Block h10: the returned dakota grasper was analyzed, and a visual inspection noted that the grasper was in close or retracted position when received.The sheath was found kinked/bent at the distal section.Additionally, the grasper was torn and the pull wire was broken.No other problems were noted.The reported event was confirmed.Based on all available information, it is possible that operational factors such as manipulation or interaction with the scope could have caused the sheath kinked.Also the sheath kinked, excessive force applied, many attempts to gripping the stone, the friction and the resistance created can cause pull wire broke and the grasper torn.As a consequence, the performance of the device was affected.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used in the ureter during a urolithiasis crushing procedure performed on (b)(6), 2021.During procedure, after a few times gripping the stone, the basket wire broke.The basket wires were still attached at the other end.The procedure was completed with another dakota basket.There were no patient complications as a result of this event.Investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event (see block h10 for investigation details).

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12548108
Report Number3005099803-2021-05003
Device Sequence Number11037979
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Model NumberM0063905000
Device Catalogue Number63057
Device Lot Number0027328756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1